Potential Signals of Serious Risks/New Safety Information Identified by the Adverse Event Reporting System (AERS) between January - March 2011
The table below lists the names of products and potential signals of serious risks/new safety information that were identified for these products during the period January - March 2011 in the AERS database. The appearance of a drug on this list does not mean that FDA has concluded that the drug has the listed risk. It means that FDA has identified a potential safety issue, but does not mean that FDA has identified a causal relationship between the drug and the listed risk. If after further evaluation the FDA determines that the drug is associated with the risk, it may take a variety of actions including requiring changes to the labeling of the drug, requiring development of a Risk Evaluation and Mitigation Strategy (REMS), or gathering additional data to better characterize the risk.
FDA wants to emphasize that the listing of a drug and a potential safety issue on this Web site does not mean that FDA is suggesting prescribers should not prescribe the drug or that patients taking the drug should stop taking the medication. Patients who have questions about their use of the identified drug should contact their health care provider. FDA will complete its evaluation of each potential signal/new safety information and issue additional public communications as appropriate.
Potential Signals of Serious Risks/New Safety Information Identified by the Adverse Event Reporting System (AERS) January - March 2011
|Product Name: Active Ingredient (Trade) or Product Class||Potential Signal of a Serious Risk / New Safety Information||Additional Information|
(as of February 1, 2013)
|Hepatic dysfunction, Hepatic failure|
The Adverse Reactions section of the labeling for Humira was updated May 2012, to include liver failure.
|Acute febrile neutrophilic dermatosis|
The Adverse Reactions section of the labeling for Azathioprine was updated May 2011, to include Sweet’s syndrome.
|Corneal infection, Ulcerative keratitis, Skin necrosis|
The Warnings and Precautions section of the labeling for Erbitux was updated January 2012, to include ulcerative keratitis.
FDA decided that no action is necessary at this time for skin necrosis based on available information.
FDA is continuing to evaluate these issues to determine the need for any further regulatory action.
Dabigatran etexilate mesylate
Labeling for proper storage and handling to preserve potency
The Patient Counseling Information and Medication Guide sections of the labeling for Pradaxa was updated November 2011, to include keeping Pradaxa in the original bottle and immediately close the bottle tightly after removing each dose to protect from moisture.
Renal impairment, Renal failure
The Warnings and Precautions section of the labeling for Multaq was updated August 2011, to include increases in creatinine levels.
Graft failure in ophthalmological procedures and lack of efficacy in neurosurgical procedures for repair of dural tears
FDA decided that no action is necessary at this time based on available information.
Tisseel VH and Evicel have been used off label in ophthalmological and neurosurgical procedures as tissue adhesives.
Immune Globulin Subcutaneous (Human) 6% Liquid
Thromboembolic adverse events have been reported in association with numerous product lots
FDA is working with the manufacturer as the manufacturer investigates this finding so appropriate actions can be taken.
FDA is continuing to evaluate this issue to determine the need for regulatory action.
Iron sucrose injection
The Warnings and Precautions section of the labeling for Venofer was updated June 2011, to include anaphylactic reactions.
Burns and burning sensations
The Warnings and Precautions and Adverse Reactions sections of the labeling for Ovide were updated December 2011, to include burns and burning sensations.
Hepatosplenic T-cell lymphoma
The Warnings and Precautions section of the labeling for Purinethol was updated May 2011, to include hepatosplenic T-cell lymphoma.
The Contraindications section of the labeling for Effient was updated December 2010, to include hypersensitivity reactions
The Warnings and Precautions section of the labeling for all of the Quinolone products was updated October 2011, to include pseudotumor cerebri.
The Warnings and Precautions and Adverse Reactions sections of the labeling for Rituxan were updated February 2012, to include hypogammaglobulinemia.
Medication errors resulting from similarities in product name and labeling to Risperidone
The presentation of the established name on the carton and container labeling for Requip and Risperdal was updated March 2012.